Missouri, 2007Damaging Wind and Lightning Strike in Missouri, September 6, 2007
September 6, 2007 · NWS LSX · 2 events in 2 counties and zones
Scattered showers and thunderstorms developed over the region ahead of an upper level system.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $2,000
- Crop damage
- None recorded
- Events
- 2
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Scattered showers and thunderstorms developed over the region ahead of an upper level system.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before the first event at Sep 6, 4:40 AM CST, 7 hours 5 minutes earlier.
Area forecast discussion, Sep 6, 4:40 AM CST, 7 hours 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ST LOUIS MO
540 AM CDT THU SEP 6 2007
.DISCUSSION...
SCT SHRA AND TSRA MOVG NEWD THRU THE CWA ATTM AHD OF MID LVL LOW
CNTRD OVR W CNTRL MO ATTM. WENT WITH HI POPS TDA AS THIS FEATURE
TRACKS E-NEWD THRU THE CWA TDA. WILL GO BLW PERSISTANCE FOR MAX
TEMPS DUE TO CLOUD CVR AND PERIODS OF SHRA AND A FEW TSRA FOR
MUCH OF THE DAYTIME HRS. MAY BE A BRK IN THE PCPN THIS EVNG AS
THIS MID LVL LOW WKNS AND MOVES E OF THE CWA. NOCTURNAL CONVECTION
SHOULD OCCUR LT TGT OVR THE NRN AND WRN PTN OF THE CWA AS A STG
SWLY LLJ BRINGS INCRSG 850 MB WAA...THETA E ADVCTN AND MOISTURE
CNVG TO AREAS MAINLY N AND W OF STL. A STG SHRTWV TROF WILL BE
MOVG E-NEWD THRU THE NRN PLAINS LT TGT AND FRI MRNG SENDING A
CDFNT SEWD THRU THE CWA ON FRI. WILL INCRS POPS OVR THE ENTIRE CWA
ON FRI WITH CONVECTION EXPECTED ALONG THIS CDFNT WITH PLENTY OF
LOW-MID LVL MOISTURE AND INSTABILITY. NAM MDL IS A LTL STGR WITH
THE SFC RDG BLDG SEWD THRU THE NRN PLAINS BHND THIS CDFNT AND
HENCE IS A LTL FASTER WITH THE SEWD PROGRESSION OF THE CDFNT
COMPARED TO THE GFS MDL. WITH THE MID-UPR LVL FLOW BCMG NRLY ZONAL
ON FRI NGT THIS CDFNT SHOULD WKN AND MAY EVENTUALLY STALL OUT ACRS
SRN PTNS OF MO AND IL ON SAT. WILL INCLUDE CHC POPS MAINLY OVR THE
SERN PTN OF THE CWA ON SAT WITH LINGERING SCT CONVECTION EXPECTED
ALONG AND JUST N OF THIS WK FNT.
GKS
&&
.AVIATION...
FOR THE 12Z TAFS...
A SOUTHEASTERLY SURFACE FLOW CONTINUED ACROSS THE REGION EARLY THIS
MORNING AHEAD OF A COLD FRONT THAT EXTENDED FROM NORTHERN MN INTO
NORTHWEST NEB. THE FRONT WILL CONTINUE TO MOVE SOUTHEASTWARD TODAY
AND TONIGHT. BY 12Z FRIDAY, THE FRONT WILL EXTEND FROM NORTHWEST WI
ACROSS THE NORTHWEST CORNER OF MO INTO THE OK PANHANDLE. UPPER LOW
AND SHORT WAVE WAS LOCATED OVER NORTHWEST MO AT THIS TIME. THIS
SYSTEM WILL MOVE NORTHEASTWARD TODAY. ENERGY FROM THIS SYSTEM WAS
RESPONSIBLE FOR CLUSTERS OF SHOWERS AND SCATTERED THUNDERSTORMS FROM
SOUTHWEST MO INTO EAST CENTRAL MO. THE SHOWERS WERE MOVING TO THE
NORTHEAST. PERIODS OF SHOWERS AND SCATTERED THUNDERSTORMS WILL
AFFECT THE TAF SITES TODAY. EXPECT MOST OF THE SHOWERS/THUNDERSTORMS
WILL BE CLEAR OF THE AREA BY THIS EVENING.
TPS
&&
.LSX WATCHES/WARNINGS/ADVISORIES...
MO...NONE.
IL...NONE.
&&
WFO LSX
Hazardous weather outlook, Sep 6, 4:54 AM CST, 6 hours 51 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ST LOUIS MO
554 AM CDT THU SEP 6 2007
ILZ095>097-MOZ018-019-026-027-034>036-041-042-071100-
ADAMS IL-BROWN IL-PIKE IL-KNOX-LEWIS-SHELBY-MARION-MONROE-RALLS-
PIKE-BOONE-AUDRAIN-
554 AM CDT THU SEP 6 2007
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL
ILLINOIS...CENTRAL MISSOURI AND NORTHEAST MISSOURI.
.DAY ONE...TODAY AND TONIGHT
THERE IS A CHANCE OF THUNDERSTORMS TODAY AND TONIGHT AS AN UPPER
LEVEL DISTURBANCE MOVES THROUGH THE REGION. A BRIEF PERIOD OF
HEAVY RAINFALL IS POSSIBLE WITH THESE STORMS.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY
THE CHANCE OF THUNDERSTORMS WILL CONTINUE ON FRIDAY AND FRIDAY
NIGHT AS A COLD FRONT MOVES SOUTHEASTWARD THROUGH THE REGION.
LOCALLY HEAVY RAINFALL IS POSSIBLE WITH THE STORMS.
.SPOTTER INFORMATION STATEMENT...
SPOTTERS ARE ENCOURAGED TO REPORT HEAVY RAINFALL AMOUNTS OR ANY
FLOODING TO THE NATIONAL WEATHER SERVICE.
&&
FOR A GRAPHICAL VERSION OF THIS INFORMATION SEE OUR
WEBPAGE AT (LOWERCASE)... HTTP://WWW.WEATHER.GOV/LSX/?N=HWO1
ILZ058>060-064-065-069-070-074-079-098>102-MOZ047>052-059>065-
072>075-084-085-099-071100-
GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL-
MARION IL-WASHINGTON IL-RANDOLPH IL-CALHOUN IL-JERSEY IL-
MADISON IL-ST. CLAIR IL-MONROE IL-MONITEAU-COLE-OSAGE-CALLAWAY-
MONTGOMERY-LINCOLN-GASCONADE-WARREN-ST. CHARLES-FRANKLIN-
ST. LOUIS-ST. LOUIS CITY-JEFFERSON-CRAWFORD-WASHINGTON-
ST. FRANCOIS-STE. GENEVIEVE-IRON-MADISON-REYNOLDS-
554 AM CDT THU SEP 6 2007
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
ILLINOIS...SOUTHWEST ILLINOIS...CENTRAL MISSOURI...EAST CENTRAL
MISSOURI AND SOUTHEAST MISSOURI.
.DAY ONE...TODAY AND TONIGHT
THERE IS A CHANCE OF THUNDERSTORMS TODAY AND TONIGHT AS AN UPPER
LEVEL DISTURBANCE MOVES THROUGH THE REGION. A BRIEF PERIOD OF
HEAVY RAINFALL IS POSSIBLE WITH THESE STORMS.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY
THE CHANCE OF THUNDERSTORMS WILL CONTINUE FRIDAY THROUGH SATURDAY...
AND POSSIBLY INTO SATURDAY NIGHT ACROSS PARTS OF SOUTHEASTERN
MISSOURI AND SOUTHWESTERN ILLINOIS...AS A COLD FRONT MOVES
SOUTHEASTWARD THROUGH THE REGION. LOCALLY HEAVY RAINFALL IS
POSSIBLE WITH THE STORMS.
.SPOTTER INFORMATION STATEMENT...
SPOTTERS ARE ENCOURAGED TO REPORT HEAVY RAINFALL AMOUNTS OR ANY
FLOODING TO THE NATIONAL WEATHER SERVICE.
&&
FOR A GRAPHICAL VERSION OF THIS INFORMATION SEE OUR
WEBPAGE AT (LOWERCASE)... HTTP://WWW.WEATHER.GOV/LSX/?N=HWO1
GKS
Thunderstorm Wind, Franklin
- When
- September 6, 11:45 AM CST
- Where
- Franklin County, Sullivan
- Measured
- 61 kt (70 mph) estimated gust
- Reported by
- Newspaper
- Coordinates
- 38.220, -91.150
Thunderstorm winds damaged a large section of roof on a hotel on the north side of Sullivan, just north of Interstate 44. No injuries were reported.
Lightning, Ste. Genevieve
- When
- September 6, 5:10 PM CST
- Where
- Ste. Genevieve County, 0.7 mi SSE of Ste Genevieve
- Property damage
- $2,000
- Reported by
- Newspaper
- Coordinates
- 37.971, -90.045
Lightning struck the 911 tower in Ste. Genevieve. It knocked out fuses, fried two computer circuit boards and took out all the dispatch phones. Service was not back up til the next day.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Lightning
- A lightning strike that killed, injured or caused damage.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- High Surf in Florida, September 6 to 9, 20071 death · 1 event
- Flash Flood in Arizona, September 6, 20071 death · 1 event
- Hail and Damaging Winds in Nebraska, September 6, 2007$6.0 million · 2.75 in hail · 11 events
- Hail and Damaging Winds in Kansas, September 6, 2007$105,000 · 1.75 in hail · 6 events
- Flash Flood and Damaging Wind in Iowa, September 6 to 7, 2007$105,000 · 61 kt wind · 5 events
- Tornado and Hail in Nebraska, September 6, 2007$100,000 · EF0 · 3 events
- Hail and Damaging Winds in Texas, September 6, 2007$35,000 · 1 in hail · 7 events
- Hail and Damaging Winds in Kansas, September 6, 20071.75 in hail · 30 events
- Hail and Damaging Winds in Kansas, September 6, 2007$15,000 · 1.75 in hail · 19 events
- Damaging Winds in Texas, September 6, 2007$13,000 · 61 kt wind · 8 events
- Tornado and Flash Flooding in Missouri, September 6, 2007$2,000 · EF0 · 12 events
- Flash Flooding in Kansas, September 6 to 7, 20077 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 60192, 60193.